Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 19, NWS Little Rock, AR

March 25, 2003Perry County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2003, 6:14 PM CST for Perry County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2003, 6:14 PM CST (00:14 UTC)
Expired
Mar 25, 2003, 7:15 PM CST
In force
61 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Perry County, AR

The radar

The Little Rock radar (KLZK), 62 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 5:20 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:59 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 25, 3:59 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CST TUE MAR 25 2003

...REISSUED TO TAKE INTO ACCOUNT CURRENT WATCHES...

THE COLD FRONT HAS BEEN SLOWER THAN EXPECTED TODAY. THIS HAS GIVEN A
CHANCE TO RECOVER THE DEW POINTS INTO THE 60S IN THE FORM OF A WEDGE
MOVING TO THE NORTHEAST FROM SOUTHWEST ARKANSAS. VERTICAL VELOCITIES
ARE FAVORABLE FOR LIFT AHEAD OF THE COLD FRONT IN CONJUNCTION WITH
DAYTIME HEATING. EVEN WITH THE SLOWING DOWN OF THE FRONT ACROSS THE
OZARKS TODAY...ONCE ON THE SOUTHEAST EAST PART OF THE STATE...THE
FRONT SHOULD PICK UP SPEED AND EXIT THE STATE ON TIME TO LEAVE A DRY
FORECAST FROM 12Z ON WEDNESDAY UNTIL THE NEXT COLD FRONT APPROACHES
FOR THE WEEKEND. TEMPERATURES WILL COOL FOR WEDNESDAY BEHIND THE
COLD FRONT...THEN THEY WILL RECOVER NICELY FOR THURSDAY. SEVERE
WEATHER IS STILL A POSSIBILITY WITH THE NEXT FRONT...AND IT BEARS
CONTINUED WATCHING.

FCSTID =   32
HRO   39  65  44  72 /  70   0   0   0
LIT   46  67  47  75 /  60   0   0   0
HOT   46  67  47  76 /  70   0   0   0
PBF   47  68  48  76 /  60   0   0   0

.LZK...NONE.
Hazardous weather outlook, Mar 25, 4:43 AM CST, 13 hours 31 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT ALLOWING
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT. THE FRONT WILL
MOVE NORTHWEST TO SOUTHEAST. A FEW OF THE STORMS COULD REACH SEVERE
LIMITS PRODUCING STRONG WINDS AND LARGE HAIL.

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL BE DRY. ANOTHER STRONG STORM SYSTEM WILL
BEAR DOWN ON THE REGION FRIDAY FOR ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON FRIDAY. AGAIN
THE MAIN THREAT OF SEVERE WEATHER APPEARS TO BE STRONG WINDS AND
LARGE HAIL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY.

51

In the hours before

Local storm report, Mar 25, 4:57 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
457 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0308 PM    SILVER HILL               AR   .88 INCH HAIL
03/25/03   SEARCY                         REPORTED BY MEDIA

0312 PM    DEER                      AR   .75 INCH HAIL
03/25/03   NEWTON                         HAIL COVERED THE GROUND
                                          REPORTED BY COOP OBSERVER

0315 PM    DEER                      AR   1.00 INCH HAIL
03/25/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT

0400 PM    FOX                       AR   1.00 INCH HAIL
03/25/03   STONE                          REPORTED BY LAW
                                          ENFORCEMENT

0410 PM    HANOVER                   AR   .75 INCH HAIL
03/25/03   STONE                          REPORTED BY LAW
                                          ENFORCEMENT

0430 PM    4 S MOUNTAIN VIEW         AR   .75 INCH HAIL
03/25/03   STONE                          HAIL COVERED THE GROUND TO
                                          4 INCHES DEEP ALONG STATE
                                          HIGHWAY 9. REPORTED BY
                                          STORM SPOTTER

0450 PM    JACKSONPORT               AR   .75 INCH HAIL
03/25/03   JACKSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT

32
Local storm report, Mar 25, 5:10 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
510 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    BETHESDA                  AR   .88 INCH HAIL
03/25/03   INDEPENDENCE                   REPORTED BY EMERGENCY
                                          MANAGEMENT.

32
Local storm report, Mar 25, 5:31 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
531 PM CST TUE MAR 25 2003

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    OVERCUP                   AR   .75 INCH HAIL
03/25/03   CONWAY                         REPORTED BY LAW
                                          ENFORCEMENT

22
Special weather statement, Mar 25, 6:05 PM CST, 9 minutes before
ARZ003>007-012>015-021-260030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CST TUE MAR 25 2003

...SEVERE THUNDERSTORM WATCH NUMBER 72 CANCELLED IN NORTHERN
ARKANSAS...

A COLD FRONT HAS PUSHED FROM NORTHERN INTO CENTRAL ARKANSAS
LATE THIS AFTERNOON. SCATTERED SEVERE THUNDERSTORMS HAVE MOVED
OUT OF NORTHERN SECTIONS OF THE STATE...WITH NO ADDITIONAL SEVERE
WEATHER EXPECTED.

SEVERE THUNDERSTORM WATCH NUMBER 72...WHICH WAS IN EFFECT UNTIL
8 PM...HAS BEEN CANCELLED IN NORTHERN ARKANSAS FOR THE FOLLOWING
COUNTIES...

BAXTER...BOONE...FULTON...IZARD...MARION...NEWTON...SEARCY...
SHARP...AND STONE.

IN ADDITION...SEVERE THUNDERSTORM WATCH NUMBER 73 IN WESTERN
ARKANSAS HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH NUMBER 75
AND EXPANDED TO INCLUDE MUCH OF CENTRAL AND SOUTHERN SECTIONS
OF THE STATE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST
INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:21 PM CSTSevere Thunderstorm WarningLZKLonoke, Pulaski, White59 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.